Alert archive / Indiana / Tornado Warnings in 2023
Tornado Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Mar 31, 2023, 11:12 PM EDT for Clinton County, Howard County, Tipton County, Indiana. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 11:12 PM EDT (03:12 UTC)
- Expired
- Mar 31, 2023, 11:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:15 PM EDT | TORNADO | 4 E Russiaville, IN | BRIEF TORNADO EAST OF RUSSIAVILLE. TOTAL LENGTH OF 0.14 MILES AND A MAXIMUM WIDTH OF 10 YARDS. |
| Mar 31, 11:25 PM EDT | TSTM WND DMG | 4 Ene Russiaville, IN | 2 HOMES PARTIALLY COLLAPSED AND TREES DOWN AT COUNTY ROADS 400 WEST AND 300 SOUTH. BUILDING COLLAPSED AT COUNTY ROADS 750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK ROAD. TIME ESTIMATED. |
| Mar 31, 11:25 PM EDT | TSTM WND DMG | 4 Ene Russiaville, IN | THUNDERSTORM WINDS PARTIALLY COLLAPSED 2 HOMES AND DOWNED TREES AT COUNTY ROADS 400 WEST AND 300 SOUTH. BUILDING COLLAPSED AT 750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK ROAD. |
| Mar 31, 11:25 PM EDT | TSTM WND DMG | 4 Ene Russiaville, IN | THUNDERSTORM WINDS PARTIALLY COLLAPSED 2 HOMES AND DOWNED TREES AT COUNTY ROADS 400 WEST AND 300 SOUTH. BUILDING COLLAPSED AT 750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK ROAD. |
| Mar 31, 11:25 PM EDT | TSTM WND DMG | 4 Ene Russiaville, IN | TWO HOMES PARTIALLY COLLAPSED AND TREES DOWN AT COUNTY ROADS 400 WEST AND 300 SOUTH. BUILDING COLLAPSED AT COUNTY ROADS 750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK ROAD. TIME ESTIMATED. |
| Mar 31, 11:25 PM EDT | TSTM WND DMG | 4 Ene Russiaville, IN | TWO HOMES PARTIALLY COLLAPSED AND TREES DOWN AT COUNTY ROADS 400 WEST AND 300 SOUTH. BUILDING COLLAPSED AT COUNTY ROADS 750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:59 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted.
995
WFUS53 KIND 010312
TORIND
INC023-067-159-010345-
/O.NEW.KIND.TO.W.0011.230401T0312Z-230401T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
1112 PM EDT Fri Mar 31 2023
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Northeastern Clinton County in central Indiana...
Howard County in central Indiana...
Northwestern Tipton County in central Indiana...
* Until 1145 PM EDT.
* At 1112 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Kokomo, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kokomo and Indian Heights around 1120 PM EDT.
Greentown around 1125 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4056 8586 4047 8586 4033 8631 4052 8638
4056 8637
TIME...MOT...LOC 0312Z 240DEG 57KT 4042 8624
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GM3 follow-up statements
338
WWUS53 KIND 010325 RRA
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1125 PM EDT Fri Mar 31 2023
INC023-159-010334-
/O.CAN.KIND.TO.W.0011.000000T0000Z-230401T0345Z/
Clinton IN-Tipton IN-
1125 PM EDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHEASTERN CLINTON AND NORTHWESTERN
TIPTON COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
LAT...LON 4047 8586 4040 8607 4040 8611 4056 8611
4056 8586
TIME...MOT...LOC 0324Z 240DEG 57KT 4052 8601
$$
INC067-010345-
/O.CON.KIND.TO.W.0011.000000T0000Z-230401T0345Z/
Howard IN-
1125 PM EDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR EASTERN
HOWARD COUNTY...
At 1124 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Kokomo, moving northeast at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4047 8586 4040 8607 4040 8611 4056 8611
4056 8586
TIME...MOT...LOC 0324Z 240DEG 57KT 4052 8601
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GM072
WWUS53 KIND 010332
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1132 PM EDT Fri Mar 31 2023
INC067-010345-
/O.CON.KIND.TO.W.0011.000000T0000Z-230401T0345Z/
Howard IN-
1132 PM EDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHEASTERN HOWARD COUNTY...
At 1132 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Swayzee, or 9 miles west of Marion, moving east at
50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4047 8586 4043 8598 4056 8599 4056 8586
TIME...MOT...LOC 0332Z 259DEG 44KT 4054 8584
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GM014
WWUS53 KIND 010338
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1138 PM EDT Fri Mar 31 2023
INC067-010347-
/O.EXP.KIND.TO.W.0011.000000T0000Z-230401T0345Z/
Howard IN-
1138 PM EDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHEASTERN HOWARD COUNTY WILL EXPIRE AT
1145 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
Remember, a Severe Thunderstorm Warning still remains in effect for
Howard county!
LAT...LON 4047 8586 4043 8598 4056 8599 4056 8586
TIME...MOT...LOC 0337Z 240DEG 57KT 4058 8575
$$
GMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 9:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 31, 9:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 945 PM EDT Fri Mar 31 2023 .Mesoscale Update... Issued at 945 PM EDT Fri Mar 31 2023 The supercell in Clay County, Illinois should reach Sullivan and Vigo County by 10:30pm. Latest KVWX VWP-derived hodograph shows a very favorable low-level shear environment for supercells and tornadoes. Continued 2-m theta-e advection and large scale ascent from approaching trough may effectively erode current area of inhibition on the Indiana side of the state line. Eventual merging with the surging QLCS is expected, but until then there may be at least a small window spatiotemporally for tornadoes, albeit somewhat low probability given thermodynamic limitations mentioned above, at least into Sullivan County. Additional convection southwest of our area will continue to merge and move northeastward impacting Knox, Daviess, and Martin counties also by approximately 10:30pm. && .Mesoscale Update... Issued at 842 PM EDT Fri Mar 31 2023 Deep closed low is currently located over eastern Nebraska and is moving eastward now. Intense DCVA and associated strong forcing will primarily track over the northern portion of the area into the southern Great Lakes and this should be where a more intense/widespread wind threat should evolve, from the line of convection in northwest Illinois. Further south, trailing more positively tilted vort maxima and still appreciable midlevel height falls will likely still be sufficient for linear evolution with time. Another factor favoring at least a quasi-linear trend is veered low level flow and generally straight hodographs supporting splits and cell mergers which have been observed over western Illinois the last hour or two. 0-3-km shear vector orientation is more parallel to these southernmost segments that will impact much of central Indiana into the evening, somewhat limiting the QLCS mesovortex/tornado threat some. Nevertheless, any embedded mesocyclones or localized surges and resultant line reorientations will need to be watched closely for tornado potential. Even if shear vector orientations aren't optimal, the magnitude of shear is particularly high and can compensate. Latest ACARS from IND shows a trend toward stronger ascent with cool/moist PBL below capping EML deepening as CIN decreases. Near- term model guidance continues to show a fairly narrow corridor of enhance instability and little/no inhibition ahead of the QLCS. In fact, thermodynamic profiles may be quite favorable for deep coupling with stronger momentum aloft, and strong winds (locally significant). Wind damage continues to be the main threat. && .Mesoscale Update... Issued at 646 PM EDT Fri Mar 31 2023 Latest ACARs soundings and the 21Z HRRR 0 hour forecast soundings are both showing that the previously mentioned cap at 850mb is eroding away with only a minor bump noted at 2235Z. Parcels are still not surface based, but this won't stop any ongoing storms that move into the area. Thoughts from earlier this afternoon are still in line with the main timeframe for severe weather being from 9PM to 12AM. Latest radar imagery shows a line that has become to congeal across western Illinois into Missouri with widespread severe weather being reported along the line. With Indiana well within the exit region of the jet and a strong push of southwesterly flow behind the line, there shouldn't be any problem keeping this complex together as it arrives into Indiana. Models are maintaining the thought that the thermodynamic profiles will be favorable by the time of storm arrival. Relevant portions of previous discussions below.... A sounding from Purdue in Lafayette showed at around 545PM the cap that was advertised earlier remains in place with good shear. Instability remains generally locked above the cap. Latest ACARs soundings over IND show a similar profile. Expectations are that this will erode between 6PM and 8PM with the severe threat rapidly ramping up afterwards. Expect additional discussions through the evening. && && .Short Term...(This evening through Saturday) Issued at 301 PM EDT Fri Mar 31 2023 ***SEVERE WEATHER EXPECTED TONIGHT*** - Central Indiana now under a MODERATE RISK for severe weather. - Main Severe Threat tonight will be damaging straight line winds to 70 mph - Showers/Storms Possible late this afternoon - WIND ADVISORY 800 PM - Sat 500 PM Surface analysis this afternoon shows deep low pressure in place over western IA. This was providing a quick southwest flow in place across Indiana and the Ohio Valley. Dew points have crept into the lower 50s. THe initial moisture plume as shown by GOES16 has now shifted farther east of Indiana and the rest of the afternoon should be spent within the warm and somewhat dry sector. Radar mosaics show convection developing upstream in two areas. Severe storms were developing over N MO and IA, and also over Arkansas and MO. The storms over Arkansas and MO will be the storms of concern for Central Indiana tonight. Water vapor imagery shows negatively tilted upper low over NB. This low was providing diffluent flow aloft over the Mississippi Valley where storm development was currently ongoing. Tonight... ACARS soundings this afternoon at IND show an inversion remaining in place within the lower levels. This will keep convective development from progressing over the next 2-3 hours. However as some clearing and drier air arrives from the west, heating may allow this inversion to weaken, allowing a more unstable column aloft to allow convection. Showers developing over southern IL may be the trigger for this, and thus we will need to continue some chc pops through the afternoon and early evening.ight and people should be prepared to activate their severe weather preparedness plan. As the squall line exits overnight, some clearing is expected within the dry slot as forecast soundings show a quickly drying column overnight as cold air advection begins. Thus will trend toward decreasing cloudiness overnight, however strong dynamics will remain present aloft. Furthermore the strong pressure gradient across the area will allow for the continued wind gusts of 30-40 mph. Thus the wind advisory will be in effect at that point. We will expect lows mainly in the lower 40s. Saturday... Models continue to suggest strong dynamics will still be pushing across the Great Lakes on Saturday as an associated upper trough axis is dragged across Central Indiana. Strong winds will persist across the area on Saturday as a LLJ of near 50 knots will remain aloft ahead of the trough axis. Forecast soundings show initially a dry column in the wake of the cold front. However as convective temperatures in the mid 40s are reached, forecast soundings show lower level saturation amid cyclonic flow in place across the region. This is indicative for convective showers. Thus will include chance pops by late morning and afternoon. The wind advisory will remain in place, as the ongoing strong pressure gradient will remain in place, but will gradually diminish by late afternoon as the low departs northeast and the gradient weakens. Expect only minimal temperature rises to highs in the middle 40s as cold air advection, and showers will remain in play for the afternoon. && .Long Term...(Saturday night through Friday) Issued at 305 PM EDT Fri Mar 31 2023 * Temperatures well above normal at times, particularly Monday- Wednesday * Showers and thunderstorms at times early to mid week, with severe weather possible Tuesday afternoon - Tuesday night. The long term period will begin with fast quasi-zonal flow across the country, with temperatures fairly close to seasonal normals late in the weekend. At the surface, high pressure traversing the region Saturday night into Sunday evening will keep the area dry during this period with ample sunshine Sunday. As early as late Sunday night, shower chances will be required as low amplitude disturbances move through the aforementioned fast flow aloft, along with modest moisture return ahead of a low level baroclinic zone. This frontal zone will persist somewhere in the region as the upper level flow amplifies early in the week, and broad southerly/southwesterly flow and attendant increasing warmth and moisture return through the low to mid levels of the troposphere will allow for continued chances for showers and thunderstorms, with PoPs increasing significantly Monday night into Tuesday. Tuesday into Tuesday night, an extremely strong low pressure system is likely to develop over the central High Plains into the upper Midwest in response to the aforementioned amplifying flow aloft. Strong dynamics and good moisture return as the Gulf remains wide open appear likely to produce a regional severe weather event in the region well outlined by SPC in the day 4-8 outlook - with the highest threat at this time looking to be to our west over the lower Missouri Valley and mid Mississippi Valley Tuesday afternoon. Late Tuesday into Tuesday night, a severe weather threat is definitely in the cards across central Indiana. Ample instability and extremely strong low and deep layer shear values again appear likely across a broad area in the open warm sector of the low. Pattern recognition suggests this would most likely take the form for central Indiana of one or more line segments with all hazards on the table, but cannot completely rule out any convective mode, depending on degree and timing of destabilization in the warm sector and other mesoscale details that are too far out in time to resolve at this point. Precip/storm threat should come to an end at least briefly Thursday into Thursday evening as the cold front associated with the strong low sweeps across the area. Shower chances may return very late in the period, but are far more uncertain owing to growing model differences. && .Aviation...(00Z TAF Issuance) Issued at 646 PM EDT Fri Mar 31 2023 Impacts: -Southerly wind gusts to 40kts through the TAF period, brief westerly gusts in excess of 50kts during line of storms. -MVFR cigs to briefly IFR cigs this evening -Line of storms expected from 02Z to 05Z, IFR vsbys during rain. -LLWS through the TAF period. Discussion: A line of storms is expected to impact the terminals between 02Z and 05Z with the potential for wind gusts in excess of 50kts. Gradient winds outside of storms will gust to around 40kts at times, especially after 05Z. Vsbys will remain VFR outside of the heavier rain. Cigs will remain MVFR through 05Z with low VFR conditions afterwards. LLWS will be a concern with a very strong LLJ even with surface gusts to 40kts. Winds will then gradually become more westerly and eventually northwesterly tomorrow afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM EDT Saturday for INZ021-028>031-035>049- 051>057-060>065-067>072. && Mesoscale...BRB Short Term...Puma Long Term...Nield Aviation...White
Hazardous weather outlook, Mar 31, 3:19 PM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 319 PM EDT Fri Mar 31 2023 INZ021-028>031-035>049-051>057-060>065-067>072-011930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 319 PM EDT Fri Mar 31 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are possible through the afternoon. A few severe storms will be possible during the afternoon hours. A line of severe thunderstorms is expected to move through central Indiana this evening between the hours of 9 PM and midnight. Damaging winds to 75 mph and the threat of a few brief tornadoes will accompany this line of storms. Strong winds gusts up to 50 mph are possible this evening even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong wind gusts up to 50 mph are likely on Saturday. There is a chance of thunderstorms Monday afternoon through Tuesday night. Severe storms are possible during this period, primarily Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected late this afternoon into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 31, 5:30 PM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
530 PM EDT Fri Mar 31 2023
INZ055-056-062>064-312200-
Johnson IN-Brown IN-Bartholomew IN-Shelby IN-Monroe IN-
530 PM EDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of southwestern Shelby,
southeastern Monroe, southern Johnson, northern Bartholomew and Brown
Counties through 600 PM EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomington, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Nashville around 540 PM EDT.
This includes Interstate 65 between mile markers 67 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 8639 3920 8651 3934 8628 3934 8625
3936 8625 3954 8595 3925 8569 3924 8569
TIME...MOT...LOC 2130Z 240DEG 54KT 3918 8640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NieldSpecial weather statement, Mar 31, 9:58 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
958 PM EDT Fri Mar 31 2023
INZ051-060-010230-
Vigo-Sullivan-
958 PM EDT Fri Mar 31 2023
...A severe thunderstorm in Illinois may impact portions of
southeastern Vigo and Sullivan Counties by 1030 PM EDT...
At 956 PM EDT, Doppler radar was tracking a severe thunderstorm near
Newton, Illinois moving east at 60 mph.
If this storm maintains its intensity large hail and damaging winds
may impact portions of Sullivan and Vigo counties by 1030 PM EDT.
Locations impacted include...
Sullivan, Shelburn, Farmersburg, Dugger, Hymera, Fairbanks, Merom,
Turtle Creek Reservoir, Graysville and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Indiana.
Be ready to seek shelter if a warning is issued.
LAT...LON 3917 8764 3917 8762 3918 8762 3920 8759
3922 8757 3934 8724 3900 8724 3895 8751
3897 8753 3899 8758 3899 8756 3900 8758
3906 8757 3908 8760 3909 8762 3910 8762
3911 8765 3912 8765 3912 8763 3913 8766
TIME...MOT...LOC 0156Z 249DEG 56KT 3895 8806
BRBLocal storm report, Mar 31, 10:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 4 W RAINSVILLE 40.41N 87.39W
03/31/2023 E1.00 INCH WARREN IN AMATEUR RADIO
&&
AGMLocal storm report, Mar 31, 10:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 S DARLINGTON 40.08N 86.77W
03/31/2023 E1.00 INCH MONTGOMERY IN PUBLIC
&&
AGMLocal storm report, Mar 31, 10:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST PATRICKSBURG 39.31N 86.96W
03/31/2023 E75 MPH OWEN IN 911 CALL CENTER
PEA SIZED HAIL ALSO REPORTED.
&&
AGMLocal storm report, Mar 31, 11:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 N NEW MARKET 39.98N 86.92W
03/31/2023 M59 MPH MONTGOMERY IN AWOS
OBSERVED AT KCFJ AWOS.
&&
AGMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:12 PM EDT | Severe Thunderstorm Warning | IND | Warren | 33 min |
| Mar 31, 9:38 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 52 min |
| Mar 31, 9:58 PM EDT | Special Weather Statement | IND | Sullivan | 32 min |
| Mar 31, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 45 min |
| Mar 31, 10:08 PM EDT | Tornado Warning | IND | Clay, Greene, Sullivan | 52 min |
| Mar 31, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 26 min |
| Mar 31, 10:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Vermillion, Vigo | 33 min |
| Mar 31, 10:37 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Owen, Sullivan, Vigo | 23 min |
| Mar 31, 10:37 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 38 min |
| Mar 31, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tippecanoe and 1 more | 35 min |
| Mar 31, 10:42 PM EDT | Tornado Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tipton | 33 min |
| Mar 31, 10:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more | 50 min |
| Mar 31, 10:56 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 19 min |
| Mar 31, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Sullivan and 1 more | 33 min |
| Mar 31, 11:00 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan, Owen | 30 min |
| Mar 31, 11:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 34 min |
| Mar 31, 11:16 PM EDT | Tornado Warning | IND | Johnson, Morgan, Shelby | 44 min |
| Mar 31, 11:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Owen and 1 more | 23 min |
| Mar 31, 11:24 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 4 more | 36 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 48 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Brown, Decatur, Hancock, Henry, Johnson, Marion and 2 more | 33 min |
| Mar 31, 11:55 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Henry, Johnson, Madison, Marion and 2 more | 50 min |
| Apr 1, 12:08 AM EDT | Tornado Warning | IND | Rush | 9 min |
| Apr 1, 2:44 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 15 hr |
| Apr 1, 10:36 AM EDT | High Wind Warning | IND | Bartholomew, Boone, Brown, Clay, Clinton, Daviess and 28 more | 5 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 72 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
Nearby
Tornado Warnings in Indiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.